MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SMART COIL DETACHMENT HANDLE; HCG, KRD

PENUMBRA, INC. PENUMBRA SMART COIL DETACHMENT HANDLE; HCG, KRD
Model Number SCH1
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/21/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.This report is associated with mfr report number: 3005168196-2021-02372.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the hepatic artery using penumbra smart coils (smart coils), a penumbra smart coil detachment handle (handle), and a non-penumbra microcatheter.During the procedure, the physician advanced the first smart coil into the target vessel and made four attempts to detach it using the handle; however, the smart coil failed to detach.It was also reported that the handle did not click.Therefore, the handle and the smart coil were removed.The procedure was completed using a non-penumbra coil and the same microcatheter.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned handle revealed an undamaged, functional device.The nose cone was removed from the handle and the nose cone funnel was measured with pin gauges to be within specification.The handle was tested on a test fixture and performed within specification.The handle was used to detach a demonstration smart coil without an issue.Further evaluation revealed a scratch mark on the inside of the handle body.This damage is incidental to the complaint and does not affect the handles functionality.Penumbra handles are 100% visually inspected and functionally tested during incoming quality inspection.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2021-02372.H3 other text : placeholder.

Brand Name
PENUMBRA SMART COIL DETACHMENT HANDLE
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key12686756
Report Number3005168196-2021-02371
Device Sequence Number4027412
Product Code HCG
UDI-Device Identifier00814548016139
UDI-Public00814548016139
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K160832
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/23/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/19/2026
Device Model NumberSCH1
Device Catalogue NumberSCH1
Device Lot NumberF103332
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/05/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/27/2021
Supplement Date Received by Manufacturer10/31/2021
Initial Report FDA Received Date10/23/2021
Supplement Report FDA Received Date11/17/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/20/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown
Date Report Sent to FDA01/01/2005